Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    severe allergic reaction before TIA
    avatar
    weeziie posted:
    On September 29 2013 I had a severe allergic reaction, I started itching and broke out in hives. My face turned bright red. I found some tylenol allergy tablets took two and laid down. I had to go to work so I forced my self up and jumped in the shower then drove to work. When I arrived my boss took one look at me and said, "What's wrong? You do not look good". She told me to go sit down. That's when everything started blurring around me. Coworkers were talking, I could not hear or understand what they were saying. Suddenly my left arm dropped as if it fell off my body. I used to be an EMT, so suddenly I knew and slurred out oh my God call 911 I am having a stroke. I do not know how long it was by the time the medics got there I snapped back and was really in shock..
    No one at the hospital thinks that my allergic reaction had anything to do with my stroke!
    Does anyone know about reactions like this before a stroke?
    Reply
     
    avatar
    Richard C Senelick, MD responded:
    I have not heard of an allergic reaction causing a stroke, however you need to check what type of "allergy" medicine you took. Did it have a decongestant in it? The medications with decongestants are now behind the counter. There is a danger of high blood pressure and a stroke from the decongestant part of the medication. I looked Up Tylenol Allergy tablets, but it is hard to know what you took. I would certainly avoid this medication in the future or any other decongestant.


    Good Luck
    After your stroke you may be experiencing a new normal, but remember what George Eliot said- It is never too late to be what you might have been. You still can achieve new goals.
     
    avatar
    alabasterblue replied to Richard C Senelick, MD's response:
    I too suffered a mild stroke that caused some vision loss while having an allergic reaction....I believe there is something to this that has not been investigated
     
    avatar
    alabasterblue responded:
    I did to,,,miy stroke happened during my allergic reaction but because it involved slight peripheral vision loss it was not detected til 2 weeks later when I went to the eye doctor...but I distinctly remember the vision problem starting in the emergency room when I was there for the allergic reaction....no breathing problems, just red and itchy everywhere....I think it might be connected but maybe its rare enough that doctors have not put 2 and 2 together yet


    Helpful Tips

    Form
    I also have experienced the numbing sensation in the back of the head or neck area. It only happens when I am laying down awkwardly with a ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.